Alert archive / Texas / Flash Flood Warnings in 2019
Flash Flood Warning 24, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jun 4, 2019, 4:54 PM CDT for Bexar County, Guadalupe County, Wilson County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2019, 4:54 PM CDT (21:54 UTC)
- Expired
- Jun 4, 2019, 7:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bexar County, TX, Guadalupe County, TX, Wilson County, TX
The radar
The Austin/San Antonio radar (KEWX), 28 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 5:21 PM CDT | FLASH FLOOD | La Vernia, TX | DRY HOLLOW RD. CLOSED DUE TO HIGH WATER AT THE CROSSING OF DRY HOLLOW CREEK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 9.9 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1307 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 722 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted.
373
WGUS54 KEWX 042154
FFWEWX
TXC029-187-493-050045-
/O.NEW.KEWX.FF.W.0024.190604T2154Z-190605T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
454 PM CDT Tue Jun 4 2019
The National Weather Service in Austin San Antonio has issued a
* Flash Flood Warning for...
Southwestern Guadalupe County in south central Texas...
North central Wilson County in south central Texas...
East central Bexar County in south central Texas...
* Until 745 PM CDT.
* At 452 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to 2.5 inches of rain has
fallen across far northeastern Bexar County near St Hedwig in the
past 30 minutes. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
San Antonio, Schertz, Seguin, Cibolo, Universal City, Randolph AFB,
Kirby, McQueeney, St. Hedwig, La Vernia, China Grove, Marion, Santa
Clara, New Berlin, Zuehl, Converse, Nolte, Martinez, Zipp and
Sayers.
LAT...LON 2959 9801 2935 9801 2935 9821 2941 9842
2951 9834 2958 9823
$$
BMW2 follow-up statements
122
WGUS74 KEWX 042252
FFSEWX
Flash Flood Statement
National Weather Service Austin/San Antonio TX
552 PM CDT Tue Jun 4 2019
TXC029-187-493-050045-
/O.CON.KEWX.FF.W.0024.000000T0000Z-190605T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Guadalupe TX-Wilson TX-Bexar TX-
552 PM CDT Tue Jun 4 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR
SOUTHWESTERN GUADALUPE...NORTH CENTRAL WILSON AND EAST CENTRAL BEXAR
COUNTIES...
At 548 PM CDT, Doppler radar indicated showers continuing to produce
light to moderate rainfall across the warned area. Up to nearly 4
inches of rain has fallen acrosss northeastern Bexar County near
Saint Hedwig. A few low water crossings are closed across the warned
area.
Some locations that will experience flooding include...
San Antonio, Schertz, Seguin, Cibolo, Universal City, Randolph AFB,
Kirby, McQueeney, St. Hedwig, La Vernia, China Grove, Marion, Santa
Clara, New Berlin, Zuehl, Converse, Nolte, Martinez, Zipp and Sayers.
LAT...LON 2959 9801 2935 9801 2935 9821 2941 9842
2951 9834 2958 9823
$$
BMW395
WGUS74 KEWX 050037
FFSEWX
Flash Flood Statement
National Weather Service Austin/San Antonio TX
737 PM CDT Tue Jun 4 2019
TXC029-187-493-050046-
/O.EXP.KEWX.FF.W.0024.000000T0000Z-190605T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Guadalupe TX-Wilson TX-Bexar TX-
737 PM CDT Tue Jun 4 2019
...THE FLASH FLOOD WARNING FOR SOUTHWESTERN GUADALUPE...NORTH CENTRAL
WILSON AND EAST CENTRAL BEXAR COUNTIES WILL EXPIRE AT 745 PM CDT...
The heavy rain has come to an end across the warned area. Flooding
is no longer expected to pose a threat. Please continue to heed any
remaining road closures.
LAT...LON 2959 9801 2935 9801 2935 9821 2941 9842
2951 9834 2958 9823
$$
BMWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 4, 3:26 PM CDT, 1 hour 28 minutes earlier.
Area forecast discussion, Jun 4, 3:26 PM CDT, 1 hour 28 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 326 PM CDT Tue Jun 4 2019 .SHORT TERM (Tonight through Wednesday Night)... What's left of the morning MCV is gradually weakening near Bexar county. Nevertheless, scattered to numerous showers and embedded thunderstorms will occur through the remainder over the afternoon as what's left of the feature moves east through Bexar county, meeting up with the leading edge of the influx of tropical moisture moving through the coastal plains. Locally heavy downpours will be possible from the San Antonio metro area south and eastward, which could lead to some localized flooding concerns through sunset. We then expect a reduction in coverage of showers and storms initially after sunset across central and eastern areas of the CWA. Models are in agreement with another complex of storms forming across West Texas, the Big Bend, and northern Mexico. However there is some disagreement with how far east this complex makes it. There is enough support in some of the CAMs that it will at least make it to Val Verde county later this evening and overnight. Given the heavy rainfall that fell early this morning, any additional heavy rainfall over the same areas will likely result in flash flooding. Therefore we have elected to issue a Flash Flood Watch for tonight across Val Verde, as well as Edwards and Kinney counties for buffer. In addition, a few stronger to severe storms could be possible across western Val Verde county, given forecast CAPE and DCAPE values, with straight-line winds the primary threat. Also overnight we expect an increase in coverage of tropical showers and a few thunderstorms working through the northern Coastal Bend and into southeastern portions of the CWA. Satellite imagery this afternoon indicates that the broad area of low pressure located over the southwestern Gulf of Mexico remains disorganized. It appears the system is running out of time for tropical cyclone development, and NHC has lowered the chances for development to 20%. It also appears the bulk of the deepest tropical moisture with the system will work into Southeast Texas tonight through Thursday, however there is a window from late tonight through the day on Wednesday where a deeper tap of 2-2.3" precipitable water values do work into the eastern half of the CWA ahead of the upper level trough. Likely PoPs are indicated across the eastern Hill Country and I-35 tomorrow, with categorical PoPs and a mention of locally heavy rainfall east of I-35 and I-37. Between 1-3" are currently forecast where the categorical PoPs are shown. Lesser amounts are forecast for the I-35 corridor and westward (with the exception of the far western CWA and the complex of storms possible later tonight as mentioned above). WPC's Day 2 Excessive Rainfall Outlook does keep eastern areas of the CWA in a slight risk for excessive rainfall, and this seems reasonable given the precipitable water values. && .LONG TERM (Thursday through Tuesday)... As the upper level trough and closed low advances east into West Texas Wednesday night and Oklahoma on Thursday the deeper tropical moisture tap gets shunted east of the CWA. Rain chances look to come to and end by Friday. An upper level ridge is then forecast to build over the region Saturday and Sunday, leading to very warm temperatures. Model guidance continues to trend warmer with temperatures during this time. High temps Saturday and Sunday are forecast to be into the mid and upper 90s across the Hill Country, upper 90s to around 100 along the I-35 corridor, and 100-107 across the western and southwest CWA. Forecast heat index values of 105-110 are forecast for many areas, outside of the Hill Country, both days. A weak cold front is indicated by both the GFS and ECMWF Monday into Tuesday of next week. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 74 85 73 92 72 / 50 70 30 20 20 Austin Bergstrom Intl Airport 74 85 73 92 72 / 50 70 30 20 20 New Braunfels Muni Airport 74 86 73 92 72 / 50 70 30 20 10 Burnet Muni Airport 71 84 71 90 70 / 50 60 30 20 20 Del Rio Intl Airport 75 91 72 96 74 / 80 30 30 - 0 Georgetown Muni Airport 73 84 72 91 71 / 50 70 30 20 20 Hondo Muni Airport 75 91 73 96 73 / 40 50 30 10 10 San Marcos Muni Airport 74 86 73 93 72 / 50 70 30 20 20 La Grange - Fayette Regional 75 86 74 93 74 / 60 80 40 30 10 San Antonio Intl Airport 74 88 75 94 74 / 50 70 30 20 10 Stinson Muni Airport 76 89 75 94 74 / 50 70 30 20 10 && .EWX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch from 7 PM CDT this evening through Wednesday morning for Edwards-Kinney-Val Verde. && Aviation...17 Short-Term/Long-Term...Runyen Public Service/Data Collection...EWilliams
Hazardous weather outlook, Jun 4, 3:36 PM CDT, 1 hour 18 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Austin/San Antonio TX 336 PM CDT Tue Jun 4 2019 TXZ171>173-183>194-202>209-217>225-228-052045- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 336 PM CDT Tue Jun 4 2019 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...This Afternoon And Tonight. Scattered thunderstorms with heavy rainfall will impact some locations near and south of a San Antonio to Schulenburg line through the late afternoon and early evening. Pockets of heavy rainfall will be possible, leading to localized flash flooding concerns. Additional thunderstorms are possible along the Rio Grande and southern Edwards Plateau late tonight. These storms could move over locations that received heavy rainfall this morning, leading to additional flash flooding. A Flash Flood Watch has been issued for tonight for Val Verde, Edwards, and Kinney counties. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A tropical air-mass will continue to produce a threat of locally heavy rainfall across much of the area through late Wednesday. Isolated pockets of 1 to 2 inch rains will be possible along and west of I-35, while scattered pockets of 1 to 3 inch amounts will be possible over the Coastal Prairies east of I-35 and I-37. Hot and humid conditions are expected over the area Friday through Sunday. Heat indices are forecast to reach 105 to 110 degrees across many areas Saturday and Sunday, with slightly lower values expected over the Hill Country. A heat advisory may be needed. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Local storm report, Jun 4, 11:30 AM CDT, 5 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1130 AM CDT TUE JUN 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 AM FLASH FLOOD 4 SE REAGAN WELLS 29.51N 99.79W
06/04/2019 UVALDE TX EMERGENCY MNGR
FM 1051 AT THE DRY FRIO RIVER CROSSING IS
CLOSED DUE TO HIGH WATER.
&&Special weather statement, Jun 4, 2:08 PM CDT, 2 hours 46 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
208 PM CDT Tue Jun 4 2019
TXZ204-205-041945-
Bexar TX-Medina TX-
208 PM CDT Tue Jun 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL MEDINA AND
NORTHWESTERN BEXAR COUNTIES UNTIL 245 PM CDT...
At 207 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lacoste, or near Castroville, moving northeast at 25 mph.
Penny size hail will be possible with this storm.
Locations impacted include...
San Antonio, Castroville, Leon Valley, Alamo Heights, Terrell Hills,
Shavano Park, Lytle, Olmos Park, Natalia, Lacoste, Lackland AFB,
Noonan, Pearson, Sea World, Castle Hills, Balcones Heights, Von Ormy,
Macdona, Mangus Corner and Fiesta Texas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2930 9895 2963 9859 2942 9839 2922 9872
2925 9880 2917 9880 2916 9882
TIME...MOT...LOC 1907Z 230DEG 22KT 2929 9882Local storm report, Jun 4, 4:17 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
417 PM CDT TUE JUN 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM FLASH FLOOD 5 SSE SAN ANTONIO 29.35N 98.47W
06/04/2019 BEXAR TX DEPT OF HIGHWAYS
ROAD CLOSED DUE TO HIGH WATER.
&&Local storm report, Jun 4, 4:53 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
453 PM CDT TUE JUN 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0446 PM FLASH FLOOD 7 S SAN ANTONIO 29.33N 98.52W
06/04/2019 BEXAR TX FIRE DEPT/RESCUE
WATER RESCUE ON THE SOUTH SIDE OF SAN
ANTONIO.
&&
BFThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 1:46 AM CDT | Special Weather Statement | EWX | Val Verde | 44 min |
| Jun 4, 2:54 AM CDT | Areal Flood Advisory | EWX | Edwards, Kinney, Val Verde | 3 hr |
| Jun 4, 3:15 AM CDT | Flash Flood Warning | EWX | Edwards, Kinney, Val Verde | 5 hr |
| Jun 4, 6:26 AM CDT | Tornado Warning | EWX | Kinney | 19 min |
| Jun 4, 7:44 AM CDT | Flash Flood Warning | EWX | Edwards, Kinney, Maverick, Real, Uvalde, Val Verde | 3 hr |
| Jun 4, 8:19 AM CDT | Special Weather Statement | EWX | Real | 26 min |
| Jun 4, 8:51 AM CDT | Areal Flood Advisory | EWX | Uvalde | 114 min |
| Jun 4, 9:37 AM CDT | River Flood Warning | EWX | Kinney, Uvalde | 21 hr |
| Jun 4, 10:29 AM CDT | Flash Flood Warning | EWX | Edwards, Kinney, Real, Uvalde | 3 hr |
| Jun 4, 10:36 AM CDT | Areal Flood Advisory | EWX | Uvalde | 3 hr |
| Jun 4, 11:45 AM CDT | River Flood Warning | EWX | Uvalde | 15 hr |
| Jun 4, 11:48 AM CDT | Flash Flood Warning | EWX | Uvalde | 3 hr |
| Jun 4, 11:59 AM CDT | River Flood Warning | EWX | Uvalde | 40 hr |
| Jun 4, 12:01 PM CDT | Tornado Warning | EWX | Uvalde | 14 min |
| Jun 4, 1:30 PM CDT | Flash Flood Warning | EWX | Uvalde | 60 min |
| Jun 4, 1:32 PM CDT | Areal Flood Advisory | EWX | Medina | 3 hr |
| Jun 4, 2:08 PM CDT | Special Weather Statement | EWX | Bexar | 37 min |
| Jun 4, 2:50 PM CDT | Areal Flood Advisory | EWX | Bexar | 3 hr |
| Jun 4, 3:31 PM CDT | Flash Flood Watch | EWX | Edwards, Kinney, Val Verde | 15 hr |
| Jun 4, 3:31 PM CDT | Flash Flood Warning | EWX | Bexar | 3 hr |
| Jun 4, 3:48 PM CDT | River Flood Warning | EWX | Val Verde | 17 hr |
| Jun 4, 4:00 PM CDT | Areal Flood Advisory | EWX | Atascosa | 2 hr |
| Jun 4, 4:42 PM CDT | Areal Flood Advisory | EWX | Bexar, Guadalupe, Wilson | 3 hr |
| Jun 4, 5:14 PM CDT | River Flood Warning | EWX | Uvalde | 15 hr |
| Jun 4, 5:57 PM CDT | Areal Flood Advisory | EWX | Atascosa | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.